Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 1, 2011, 4:28 PM CDT for Christian County, Todd County, Trigg County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 4:28 PM CDT (21:28 UTC)
- Expired
- May 1, 2011, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, KY, Todd County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS53 KPAH 012128
FFWPAH
KYC047-219-221-020030-
/O.NEW.KPAH.FF.W.0057.110501T2128Z-110502T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 730 PM CDT.
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE
WARNED AREA. OVER THE PAST HOUR...A LINE OF THUNDERSTORMS
CONTAINING VERY HEAVY RAINFALL HAD MOVED THROUGH THE WARNED
AREA...AND ADDITIONAL THUNDERSTORMS WILL MOVE BACK INTO THIS SAME
REGION. UP TO AN INCH OF RAIN LIKELY FELL WITH THE FIRST BATCH OF
RAINFALL...AND UP TO AN ADDITIONAL INCH OR SO WILL BE POSSIBLE
WITH THIS SECOND ROUND THAT IS EXPECTED TO MOVE ACROSS THE AREA.
* LOCATIONS IN THE WARNING INCLUDE...
CANTON...
CADIZ...
ENERGY...
LAND BETWEEN THE LAKES AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3665 8707 3665 8783 3667 8787 3669 8806
3687 8816 3697 8789 3696 8785 3698 8777
3704 8771 3710 8770 3713 8764 3711 8753
3713 8750 3714 8736 3705 8726 3706 8706
$$1 follow-up statement
484
WGUS73 KPAH 012249
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
549 PM CDT SUN MAY 1 2011
KYC047-219-221-020030-
/O.CON.KPAH.FF.W.0057.000000T0000Z-110502T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN KY-TODD KY-TRIGG KY-
549 PM CDT SUN MAY 1 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR TODD
AND CHRISTIAN COUNTIES IN SOUTH CENTRAL KENTUCKY...AND TRIGG COUNTY
IN WESTERN KENTUCKY...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE
WARNED AREA. WHILE THE WIDEPSREAD RAIN AND STORMS WILL BEGIN TO MOVE
OUT OF THE WARNED AREA...ADDITIONAL ACTIVITY WAS MOVING INTO THE
PURCHASE AREA. THIS RAIN WILL EVENTUALLY IMPACT THE SOUTHERN
PENNYRILE REGION AND BRING UP TO ANOTHER INCH OR RAIN. HOWEVER THIS
ACTIVITY IS MORE SCATTERED IN NATURE...BUT IT IS POSSIBLE FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3665 8707 3665 8783 3667 8787 3669 8806
3687 8816 3697 8789 3696 8785 3698 8777
3704 8771 3710 8770 3713 8764 3711 8753
3713 8750 3714 8736 3705 8726 3706 8706
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:34 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 1, 2:34 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT SUN MAY 1 2011
.DISCUSSION.../TONIGHT THROUGH WEDNESDAY NIGHT/
BIGGEST CHALLENGE WITH THIS PACKAGE CONTINUES TO BE POPS AND QPF
ASSOCIATED WITH ONGOING SYSTEM.
A COLD FRONT BISECTING OUR CWA AT THE TIME OF THIS WRITING WILL
BECOME STATIONARY OVER THE SOUTHEAST SECTIONS OF OUR AREA THIS
AFTERNOON AND WAFFLE SLIGHTLY BACK AND FORTH THROUGH MONDAY NIGHT. THIS
BOUNDARY WILL BECOME THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THAT WILL EXACERBATE THE ONGOING CATASTROPHIC FLOODING.
THROUGH MONDAY NIGHT A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE NORTHEAST ACROSS THE REGION. THIS ENERGY WILL INTERACT WITH
THE STATIONARY BOUNDARY CREATING AN OVERRUNNING SCENARIO THAT WILL
PRODUCE SEVERAL WAVES OF HEAVY RAINFALL THAT WILL CONTINUE THROUGH
MONDAY NIGHT.
FOR THE MOST PART LOADED HPC QPF INTO THE GRIDS WHICH YIELDED
STORM PRECIP TOTALS OF AROUND 1.5 INCHES NEAR MOUNT VERNON
ILLINOIS TO AROUND 5.5 INCHES OVER THE SOUTHERN PURCHASE AND LAKES
AREAS OF WESTERN KENTUCKY.
ON TUESDAY THE UPPER TROF WILL FINALLY PUSH THE FRONTAL BOUNDARY
EAST OF THE REGION...SO PRECIP/POPS WILL DIMINISH FROM WEST TO
EAST THROUGHOUT THE DAY. IN ITS WAKE HIGH PRESSURE WILL KEEP IT
DRY WITH NEAR NORMAL TEMPERATURES.
EXTENDED.../THURSDAY THROUGH SUNDAY/
FOR THU MRNG ON...THE PAH FORECAST AREA WILL BE ON THE PERIPHERY OF
HIGH SFC PRESSURE...WHERE MOSTLY CLEAR SKIES AND DRY WEATHER SHOULD
DOMINATE. HOWEVER...MODELS SHOW THAT PERIODIC NRN STREAM MID LEVEL
SHRTWVS AND THEIR SFC REFLECTIONS WILL IMPINGE ON THE SFC HIGH/MID
LEVEL RIDGE. THE GULF WILL NOT NECESSARILY OPEN FOR A MOISTURE
SOURCE...SO QPF AMOUNTS ARE LIMITED. THE ONLY EXCEPTION MAY BE ON
SUN /DAY 7/ WHERE A LITTLE BETTER FETCH IS INDICATED...AND BETTER
INSTABILITY. WE TRIED TO STICK MAINLY TO GFS/ECMWF ENSEMBLE MEAN
PATTERNS FOR THIS PART OF THE FORECAST. TEMPS SHOULD STAY AROUND
NORMAL MOST OF THE PERIOD.
&&
.AVIATION...
A FRONTAL BOUNDARY WILL MEANDER IN THE REGION FOR THE NEXT COUPLE OF
DAYS WHILE MID LEVEL ENERGY ACTS ON PLENTIFUL MOISTURE. A LULL IN
THE PCPN MAY OCCUR MON MRNG...BUT MOST OF THE TAF PERIOD WILL HAVE
LESS THAN IDEAL WEATHER CONDITIONS FOR AVIATION...WITH WDSPRD RAIN
AND PERIODIC TSTM ACTIVITY. MVFR CONDITIONS SHOULD BE PREDOMINANT
EXCEPT IN TSTMS. ALSO...THERE ARE SOME INDICATIONS THAT WE COULD
HAVE WDSPRD IFR CIGS MON MRNG...MAINLY IN WRN KY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DB/JAPHazardous weather outlook, May 1, 3:06 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 306 PM CDT SUN MAY 1 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-022015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 306 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS WITH HEAVY RAINFALL WILL MOVE ACROSS THE QUAD STATE REGION THROUGH TONIGHT. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE ALONG A COLD FRONT...THAT IS EXPECTED TO TEMPORARILY STALL OUT NEAR A PADUCAH KENTUCKY TO EVANSVILLE INDIANA. ISOLATED SEVERE STORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE COLD FRONT THIS AFTERNOON AND EVENING...PRIMARILY ACROSS SOUTHEAST MISSOURI AND WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS PORTIONS OF THE QUAD STATE AREA. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WAVES OF SHOWERS WITH HEAVY RAINFALL WILL CONTINUE MONDAY THROUGH TUESDAY MORNING. A CHANCE OF THUNDERSTORMS IS FORECAST PRIMARILY FOR SOUTHEAST MISSOURI AND WEST KENTUCKY MONDAY...AND ALONG THE TENNESSEE BORDER IN WEST KENTUCKY MONDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MODERATE TO MAJOR RIVER FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MISSOURI...WEST KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. IN ADDITION...SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AND HEAVY RAINFALL.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:36 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 24 min |
| May 1, 2:39 PM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.